Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 7, 2012, 3:53 PM MDT for Chaves County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 3:53 PM MDT (21:53 UTC)
- Expired
- May 7, 2012, 4:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 2:56 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6040 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WUUS55 KABQ 072153
SVRABQ
NMC005-072230-
/O.NEW.KABQ.SV.W.0007.120507T2153Z-120507T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 PM MDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 430 PM MDT
* AT 350 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE CHAVES AND
EDDY COUNTY LINE...ABOUT 25 MILES WEST OF ARTESIA...AND MOVING
EAST AT 20 MPH. ANOTHER SEVERE STORM WAS LOCATED ABOUT 6 MILES
SOUTHEAST OF DUNKEN ALSO MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORTIONS OF HIGHWAY 82 AND STATE ROAD 13...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
&&
LAT...LON 3286 10518 3314 10466 3295 10462 3295 10483
3271 10484 3266 10510
TIME...MOT...LOC 2152Z 267DEG 16KT 3292 10484
$$
KJ3 follow-up statements
001
WWUS55 KABQ 072211
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT MON MAY 7 2012
NMC005-072230-
/O.CON.KABQ.SV.W.0007.000000T0000Z-120507T2230Z/
CHAVES-
411 PM MDT MON MAY 7 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHAVES COUNTY UNTIL 430 PM MDT...
AT 411 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS
STRADDLING THE CHAVES AND EDDY COUNTY LINE...ABOUT 16 MILES NORTHWEST OF
ARTESIA. THE STORM WAS MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
AREAS ALONG WALNUT CREEK AND STATE ROAD 438...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEAST NEW MEXICO.
&&
KJ
LAT...LON 3286 10518 3314 10466 3295 10462 3295 10483
3271 10484 3266 10510
TIME...MOT...LOC 2209Z 267DEG 16KT 3297 10466
$$624
WWUS55 KABQ 072221
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT MON MAY 7 2012
NMC005-072230-
/O.CON.KABQ.SV.W.0007.000000T0000Z-120507T2230Z/
CHAVES-
421 PM MDT MON MAY 7 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHAVES COUNTY UNTIL 430 PM MDT...
AT 420 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 29 MILES WEST OF ARTESIA...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL CHAVES COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3269 10498 3291 10501 3310 10465 3295 10462
3295 10483 3271 10484
TIME...MOT...LOC 2220Z 272DEG 30KT 3281 10488
$$
KJ179
WWUS55 KABQ 072224
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
424 PM MDT MON MAY 7 2012
NMC005-072230-
/O.CON.KABQ.SV.W.0007.000000T0000Z-120507T2230Z/
CHAVES-
424 PM MDT MON MAY 7 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHAVES COUNTY UNTIL 430 PM MDT...
AT 424 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED ABOUT 26 MILES WEST OF
ARTESIA...MOVING EAST AT 35 MPH.
LAT...LON 3286 10499 3292 10493 3295 10488 3296 10484
3271 10484 3269 10498
TIME...MOT...LOC 2224Z 272DEG 30KT 3281 10484
$$
KJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:36 PM MDT, 17 minutes earlier.
Area forecast discussion, May 7, 3:36 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 PM MDT MON MAY 7 2012 .DISCUSSION...SIGNIFICANT CHANGES HAVE DEVELOPED TO THE WEATHER PATTERN...AND THE BACK DOOR COLD FRONT HAS PUSHED TOWARD THE CONTINENTAL DIVIDE. GUSTY WINDS CONTINUE DOWNWIND OF THE CENTRAL AND NORTH CENTRAL GAPS/CANYONS. WIND ADVISORY WAS EXPANDED TO INCLUDE SOCORRO AND CARRIZOZO ZONES AS THE FRONT IS EXPECTED TO SURGE FARTHER WEST THIS EVENING WITH STRENGTHENING SURFACE PRESSURE GRADIENT. HIGHER DEWPOINTS ARE EASY TO PICK OUT STRETCHING ALONG AND EAST OF A NAVAJO RESERVOIR TO GRANTS TO SOCORRO TO CLOUDCROFT LINE. THIS WILL PUSH BEYOND THE AZ BORDER BY MORNING TUESDAY. STORMS WILL TEND TO FAVOR THIS AREA WITH SOME TURNING OCCASIONALLY STRONG...AND EVEN SOME DRIER TYPE STORMS JUST WEST OF THE MOISTURE/BOUNDARY SURGE. IN THE SOUTHEASTERN ZONES...NAMELY LINCOLN AND CHAVES COUNTIES...DEEPER MOISTURE IS IN PLACE...AND THE BOUNDARY LAYER IS DESTABILIZING. SUFFICIENT UPSLOPE IN THE LOWER LAYERS WILL VEER TO STRONG SOUTHWESTERLY DIRECTION IN THE MID LEVELS OF THE ATMOSPHERE...GIVING FAVORABLE SHEAR PROFILES FOR SOME STRONG TO SEVERE CELLS. SEVERE T-STORM WATCH 265 WAS HOISTED FOR CHAVES COUNTY THROUGH 10 PM MDT TO ACCOUNT FOR THIS. THIS SOUTHEASTERN SECTION OF THE FORECAST AREA WILL REMAIN A FOCUS FOR HEAVIER RAIN INTO TONIGHT AS MID LEVEL ENERGY EJECTS FROM THE UPPER LOW DIGGING INTO SOUTHWESTERN ARIZONA. THROUGH THE DAYTIME TUESDAY THE LOW WILL SAG VERY LITTLE TO THE ARIZONA/SONORA BORDER...CONTINUING TO SHED PIECES OF ENERGY ALOFT OVER THE COOL/MOIST BOUNDARY LAYER AIR MASS IN PLACE OVER NEW MEXICO. THIS WILL KEEP ELEVATED POPS IN PLAY WITH EASTERLY SYNOPTIC FLOW BEING STUBBORN TO LET UP...INCLUDING GAP/CANYON WIND AREAS. THE LOW WILL TRACK SOUTH OF NEW MEXICO INTO WEDNESDAY AND THURSDAY WITH BEST PRECIPITATION CHANCES SHIFTING TO THE SOUTHERN HALF OF THE STATE. TEMPERATURES WILL TRY TO REBOUND CLOSER TO SEASONAL READINGS...BUT WILL STILL STAY SLIGHTLY BELOW SOUTH OF I-40. THE UPPER LOW GETS EAST AND OUT OF THE PICTURE BY FRIDAY...BUT ANOTHER BACK DOOR FRONT WILL BE ON ITS HEELS...BRINGING AN INCREASE IN MOISTURE WITH COOLER TEMPERATURES AND BETTER PRECIPITATION CHANCES BY THE UPCOMING WEEKEND. 52 && .AVIATION...STABILITY OF THE ATMOSPHERE A BIG QUESTION MARK ACROSS PORTIONS OF THE EASTERN PLAINS THIS AFTERNOON AND EVENING. DECIDED TO DELAY AND/OR ELIMINATE PRECIPITATION POTENTIAL AND/OR EFFECTS BY TS AT LVS...TCC AND ROW DURING 18Z TAF ISSUANCE. BASED ON SIGNIFICANT CLEARING AND INCREASING INSTABILITY ACROSS THE SOUTHEAST...MAY NEED TO RELOOK AT AN EARLIER ROW THUNDERSTORM POTENTIAL. HEAVIER CLOUD COVER STILL HOLDING ON AT LVS AND TCC WITH SOME GRADUAL IMPROVEMENT THE NEXT FEW HOURS SO FEEL BETTER WITH THOSE FORECASTS AT THIS TIME. AS FAR AS WESTERN AND CENTRAL LOCATIONS...WITH THE DRYLINE TO THE WEST AND SOUTH...FIGURE ABQ AND SAF WILL GET INTO SOME HIT AND MISS SH/TS ACTION AS THE AFTERNOON PROGRESSES. CURRENTLY GOING WITH THE VCTS AND TEMPO SHOWER SITUATION FOR BOTH LOCATIONS. MAY NEED TO UPDATE 1 OR BOTH OF THE SITES IF A LINE OF STORMS EVENTUALLY DEVELOPS TO THE WEST. FIGURE LATE AFTERNOON TO EARLY EVENING FOR BEST POTENTIAL. GAP WINDS WILL REMAIN THE MAIN CONCERN AT SAF AND ESPECIALLY ABQ. AWW CURRENTLY OUT TIL TUESDAY MORNING FOR ABQ. LATEST MODEL GUIDANCE SUPPORTS THIS. FMN AND GUP SIT ON THE BACKSIDE OF THE DRYLINE. PERHAPS SOME VC HIGH BASED SHOWERS AT GUP...MAINLY VIRGA WITH ISOLATED GUSTY WINDS ASSOCIATED WITH IT. WATCHING FMN CLOSELY BUT WITH GUST WESTERLY WINDS CURRENTLY FOUND THERE...BELIEVE MAIN TS ACTION WILL BE TO THE EAST. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER...SIGNIFICANT MOISTURE PUSH AS OF 3 PM HAS MADE IT TO THE NAVAJO RESERVOIR...DOWN TO CROWNPOINT...GRANTS AND THEN BACK TO SOCORRO. 30 TO 40 DEWPOINTS FOUND TO THE EAST OF THIS LINE...NEGATIVE/SINGLE DIGIT AND TEEN DEWPOINTS FOUND TO THE WEST OF THE LINE. THIS LINE WILL HOLD FAIRLY STEADY THROUGH THE REST OF THE AFTERNOON SO LOOK FOR ISOLATED TO SCATTERED STORMS TO DEVELOP ALONG THIS LINE...ESPECIALLY AS THE ATMOSPHERE DESTABILIZES A BIT MORE. EASTERN AREAS HAVE SOME STABILITY ISSUES AND WILL SEE STORMS START TO BLOSSOM LATER ESPECIALLY CENTRAL MOUNTAINS. PORTIONS OF THE PLAINS COULD BE TOO STABLE BUT WILL HAVE TO WAIT AND SEE DURING THE EVENING. EITHER WAY...THERE WILL BE WETTING RAIN POTENTIAL UNDER THE MAIN CORES OF THE STORM...DRIER OUTSIDE THOSE CORES AND THIS COULD POSSIBLE LEAD TO SOME IGNITION POTENTIAL. STORMS ALSO MOVING ALONG PRETTY WELL ACROSS THE NORTHWEST. A RESURGENCE OF LOW LEVEL MOISTURE WILL OCCUR TONIGHT AND LOOK FOR HIGHER DEWPOINTS TO OVERSPREAD THE REST OF THE FORECAST AREA VIA EAST TO SOUTHEASTERLY WINDS. GUSTY GAP WINDS WILL REMAIN ALONG THE CENTRAL MOUNTAIN CHAIN AS WELL AS NEAR TO THE CONTINENTAL DIVIDE. RECOVERIES WILL BE GOOD TO EXCELLENT MOST AREAS EXCEPT FOR PERHAPS MODERATE IN FAR SOUTHWEST PORTIONS OF ZONE 109. THIS MOISTURE SURGE WILL SET THE STAGE FOR WETTING THUNDERSTORMS OVER THE MOUNTAINS. PERHAPS A MIXTURE OF WET AND DRY ALONG THE ARIZONA STATE LINE. STORM STEERING FLOWS WILL VARY DUE TO AN UPPER LOW TO THE WEST OF THE STATE. DUE TO THE CONVECTIVE NATURE TO THE EVENT...NOT EVERY MOUNTAIN AREA WILL RECEIVING A WETTING RAIN OR A TENTH OF AN INCH BUT SOME AREAS WILL RECEIVE THIS BENEFICIAL MOISTURE. VENTILATION WILL TAKE A HIT ACROSS THE NORTHERN MTS AND EASTERN PLAINS WITH SOME POOR RATINGS THERE. WEATHER MODELS CONTINUE TO PAINT A MORE SOUTHERLY TRACK...OVER NORTHERN MEXICO...WITH THE PACIFIC CUT OFF LOW. THUS...CONDITIONS DONT APPEAR TO BE QUITE AS WET THROUGH THE REST OF THE WORK WEEK WITH THUNDERSTORM COVERAGE LESSENING EACH DAY. HOWEVER...MODELS ARENT NECESSARILY POINTING TOWARDS A SIGNIFICANT MID LEVEL DRY SLOT INTRUSION EITHER. THUS RECYCLING OF MOISTURE IN THE FORM OF ISOLATED TO SCATTERED THUNDERSTORMS SHOULD CONTINUE THROUGH THE END OF THE WORK WEEK. HUMIDITY VALUES WILL GRADUALLY LOWER IN SLIGHT INCREMENTS EACH DAY WHILE TEMPERATURES WARM SOME. ANOTHER ROUND OF DECENT WETTING RAIN POTENTIAL WITH THE THUNDERSTORMS EXISTS ON WEDNESDAY MOST AREAS BUT THEN TRANSITIONS INTO A MORE OF WET/DRY REGIME THURSDAY AND FRIDAY FAVORING THE MOUNTAINOUS TERRAIN. GRIDDED FORECAST SHOWING TEEN HUMIDITY READINGS STARTING AS EARLY AS THURSDAY ACROSS THE NORTHWEST THIRD. VENTILATION WOULD ALSO IMPROVE AREAWIDE AS THE WEEK PROGRESSES. LONG RANGE MODELS REMAIN PRETTY BULLISH FOR ANOTHER BACK DOOR COLD FRONT TO PUSH IN FROM THE NORTH LATER FRIDAY INTO SATURDAY. THIS WOULD SET THE STAGE FOR AN INCREASE IN WETTING THUNDERSTORM POTENTIAL DURING THE WEEKEND...ESPECIALLY CENTRAL MOUNTAINS EASTWARD. GFS AND ECMWF DIVERGE WITH THE PRECIPITATION AMOUNTS AS ECMWF IS PAINTING A STRONGER SHORTWAVE TRANSLATION OVER THE AREA WHILE GFS PAINTS MORE OF A FRONTAL AND LESS WAVE TRANSLATION SCENARIO. EITHER WAY...LOOK FOR THE POTENTIAL OF UNSETTLED WEATHER TO CONTINUE. FIGURE MODERATE CONFIDENCE LEVELS FOR THE WEEKEND AND PERHAPS RISING DUE TO THE MODELS SHOWING THIS BACKDOOR FEATURE FOR THE PAST FEW DAYS. UNSURE OF HOW FAR WEST THE MOISTURE WOULD GET THOUGH. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 42 71 45 74 / 30 20 10 10 DULCE........................... 38 63 35 68 / 60 40 10 20 CUBA............................ 40 63 37 66 / 50 40 20 30 GALLUP.......................... 37 67 40 70 / 20 20 30 30 EL MORRO........................ 35 61 38 64 / 20 40 30 40 GRANTS.......................... 41 64 39 68 / 30 40 30 30 QUEMADO......................... 37 65 40 64 / 20 50 50 40 GLENWOOD........................ 43 75 44 66 / 10 50 30 50 CHAMA........................... 31 58 31 62 / 70 50 20 40 LOS ALAMOS...................... 43 61 40 66 / 50 30 20 30 PECOS........................... 40 55 41 62 / 50 40 20 30 CERRO/QUESTA.................... 33 60 33 66 / 50 30 20 20 RED RIVER....................... 29 50 30 56 / 60 40 30 30 ANGEL FIRE...................... 28 50 28 59 / 60 40 30 30 TAOS............................ 36 62 36 66 / 50 30 20 20 MORA............................ 37 52 38 59 / 60 40 20 30 ESPANOLA........................ 38 66 36 71 / 40 30 10 20 SANTA FE........................ 41 59 40 65 / 40 30 20 30 SANTA FE AIRPORT................ 43 62 44 68 / 40 30 20 20 ALBUQUERQUE FOOTHILLS........... 46 63 48 68 / 30 30 20 20 ALBUQUERQUE HEIGHTS............. 48 64 50 70 / 30 30 30 30 ALBUQUERQUE VALLEY.............. 44 66 46 72 / 30 30 30 20 ALBUQUERQUE WEST MESA........... 45 66 47 72 / 30 30 20 20 LOS LUNAS....................... 44 70 46 72 / 20 30 30 30 RIO RANCHO...................... 48 66 48 73 / 30 30 20 20 SOCORRO......................... 51 69 51 70 / 20 30 30 30 SANDIA PARK/CEDAR CREST......... 39 58 40 64 / 50 40 30 30 TIJERAS......................... 45 62 46 67 / 50 40 30 30 MORIARTY/ESTANCIA............... 40 63 41 69 / 60 40 30 30 CLINES CORNERS.................. 38 53 41 64 / 60 50 30 30 GRAN QUIVIRA.................... 45 58 46 64 / 50 50 40 30 CARRIZOZO....................... 48 63 45 65 / 40 40 30 40 RUIDOSO......................... 43 53 42 54 / 60 60 50 60 CAPULIN......................... 37 58 37 68 / 50 20 10 10 RATON........................... 37 60 39 69 / 50 30 10 10 SPRINGER........................ 40 60 41 69 / 50 30 10 10 LAS VEGAS....................... 36 54 37 64 / 50 40 20 20 CLAYTON......................... 41 62 43 73 / 20 20 5 5 ROY............................. 41 58 43 68 / 40 30 10 10 CONCHAS......................... 45 63 46 75 / 40 30 10 10 SANTA ROSA...................... 45 59 46 72 / 60 30 20 10 TUCUMCARI....................... 46 63 46 76 / 40 30 10 10 CLOVIS.......................... 45 59 46 71 / 60 50 20 10 PORTALES........................ 48 60 48 72 / 60 50 20 10 FORT SUMNER..................... 47 62 48 74 / 60 40 20 10 ROSWELL......................... 54 61 53 68 / 70 60 30 20 PICACHO......................... 50 57 49 64 / 70 60 50 40 ELK............................. 49 55 45 58 / 70 70 50 60 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ520-525. WIND ADVISORY UNTIL 10 AM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ519. SEVERE THUNDERSTORM WATCH NUMBER 264 UNTIL 10 PM MDT FOR THE FOLLOWING ZONES...NMZ538-NMZ540. && 52/50
Hazardous weather outlook, May 7, 6:17 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 617 AM MDT MON MAY 7 2012 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 617 AM MDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A STRONG EAST CANYON WINDS WILL IMPACT THE RIO GRANDE VALLEY TODAY AND TONIGHT. GUSTS UP TO 50 MPH ARE EXPECTED BELOW CANYONS OPENING INTO THE ALBUQUERQUE...LOS LUNAS AND BELEN AREAS FROM THE EAST. ELSEWHERE IN THE CENTRAL VALLEY...EAST CANYON WIND GUSTS UP TO 40 MPH ARE EXPECTED IN SANTA FE...CENTRAL AND EASTERN SOCORRO COUNTY AND CARRIZOZO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG EAST CANYON WINDS WILL TAPER OFF AROUND MID MORNING TUESDAY. FRIDAY AND SATURDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND SATURDAY AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. 44
In the hours before
Local storm report, May 7, 11:50 AM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 AM MDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 2 NNW MILAN 35.20N 107.91W
05/07/2012 E0.75 INCH CIBOLA NM TRAINED SPOTTER
GROUND COVERED BY UP TO DIME SIZED HAIL.
&&
EVENT NUMBER ABQ1201155
KJSpecial weather statement, May 7, 12:57 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1257 PM MDT MON MAY 7 2012 NMZ504-506-071945- NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS- 1257 PM MDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY COUNTY THROUGH 145 PM MDT... AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND THE PUBLIC REPORTED A STRONG THUNDERSTORM 16 MILES NORTH OF SAN MATEO...OR ABOUT 26 MILES EAST OF CROWNPOINT...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN MCKINLEY COUNTY EAST OF STATE ROAD 509. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3587 10770 3572 10738 3548 10767 3555 10783 TIME...MOT...LOC 1856Z 210DEG 24KT 3557 10770 KJ
Special weather statement, May 7, 1:22 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 122 PM MDT MON MAY 7 2012 NMZ501-503-504-510-072030- FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-SAN JUAN MOUNTAINS- 122 PM MDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN AND NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 230 PM MDT... AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF NAGEEZI...OR ABOUT 31 MILES SOUTH OF NAVAJO DAM...MOVING NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED 10 TO 15 MILES WEST OF DULCE NEAR THE NEW MEXICO COLORADO STATE LINE...ALSO MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH ANY OF THESE STORMS. AREAS AFFECTED INCLUDE...NAVAJO DAM...DULCE...TURLEY...ARCHULETA...NAVAJO LAKE STATE PARK AND LUMBERTON. THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3699 10683 3624 10738 3623 10788 3700 10784 TIME...MOT...LOC 1921Z 210DEG 14KT 3637 10762 KJ
Special weather statement, May 7, 2:39 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT MON MAY 7 2012
NMZ540-072130-
SOUTHWEST CHAVES COUNTY-
239 PM MDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 330 PM MDT...
AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES WEST OF DUNKEN...OR ABOUT
27 MILES EAST OF CLOUDCROFT...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...DUNKEN AND ELK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3272 10529 3278 10537 3294 10536 3312 10522
3292 10491
TIME...MOT...LOC 2040Z 222DEG 19KT 3285 10529
KJSpecial weather statement, May 7, 3:01 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT MON MAY 7 2012 NMZ504-511-072145- JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS- 301 PM MDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MCKINLEY... SOUTHWESTERN RIO ARRIBA AND NORTHERN SANDOVAL COUNTIES THROUGH 345 PM MDT... AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF OJO ENCINO...OR ABOUT 17 MILES WEST OF CUBA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...LA JARA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3623 10719 3610 10691 3587 10717 3594 10731 TIME...MOT...LOC 2101Z 209DEG 19KT 3594 10722
Local storm report, May 7, 3:42 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 18 NE DUNKEN 32.97N 104.95W
05/07/2012 E1.75 INCH CHAVES NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1201156
AAMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:04 PM MDT | Special Weather Statement | ABQ | Guadalupe | 26 min |
| May 6, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 48 min |
| May 6, 8:26 PM MDT | Special Weather Statement | ABQ | Mora | 34 min |
| May 6, 8:54 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 51 min |
| May 6, 9:47 PM MDT | Special Weather Statement | ABQ | San Miguel | 43 min |
| May 6, 10:27 PM MDT | Special Weather Statement | ABQ | Harding | 48 min |
| May 7, 4:56 AM MDT | Wind Advisory | ABQ | 29 hr | |
| May 7, 11:49 AM MDT | Special Weather Statement | ABQ | McKinley | 41 min |
| May 7, 12:57 PM MDT | Special Weather Statement | ABQ | 48 min | |
| May 7, 1:22 PM MDT | Special Weather Statement | ABQ | 68 min | |
| May 7, 2:39 PM MDT | Special Weather Statement | ABQ | 51 min | |
| May 7, 2:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| May 7, 3:01 PM MDT | Special Weather Statement | ABQ | Sandoval | 44 min |
| May 7, 3:25 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 35 min |
| May 7, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| May 7, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| May 7, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| May 7, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 38 min |
| May 7, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.